Alert archive / Alaska / Red Flag Warnings in 2007

Red Flag Warning 14, NWS Anchorage, AK

June 9, 2007

NWS Anchorage, AK issued this red flag warning at Jun 9, 2007, 11:51 AM AKDT. It took effect at Jun 9, 2007, 4:51 PM AKDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2007, 11:51 AM AKDT (19:51 UTC)
In effect from
Jun 9, 2007, 4:51 PM AKDT
Expired
Jun 9, 2007, 8:56 PM AKDT
In force
4 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWAK61 PAFC 100051
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
451 PM ADT SAT JUN 9 2007

AKZ141-100500-
/X.NEW.PAFC.FW.W.0014.070610T0051Z-070610T0500Z/
COPPER RIVER BASIN-
451 PM ADT SAT JUN 9 2007

...RED FLAG WARNING IN EFFECT UNTIL 9 PM ADT THIS EVENING FOR LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM ADT THIS EVENING. 

THE HUMIDITY HAS DROPPED TO AROUND 15 PERCENT IN THE NORTHERN
PORTIONS OF THE BASIN. THE HUMIDITY WILL RECOVER OVERNIGHT. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

$$
1 follow-up statement
000
WWAK61 PAFC 100456
RFWAER

RED FLAG WARNING
NATIONAL WEATHER SERVICE ANCHORAGE AK
856 PM ADT SAT JUN 9 2007

AKZ141-100600-
/X.CAN.PAFC.FW.W.0014.000000T0000Z-070610T0500Z/
COPPER RIVER BASIN-
856 PM ADT SAT JUN 9 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED
FLAG WARNING. 

WINDS HAVE DIMINISHED AND RELATIVE HUMIDITIES HAVE RECOVERED.  

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jun 9, 11:00 AM AKDT, 51 minutes earlier.

Area forecast discussion, Jun 9, 11:00 AM AKDT, 51 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
400 PM ADT SAT JUN 9 2007

.MODEL DISCUSSION...MODELS LOOK GOOD THROUGH 60 HOURS AND NOT TOO BAD
THROUGH 84 HOURS. GFS ENSEMBLE HOLDS TOGETHER WELL THROUGH ABOUT 60
HOURS AND THEN STARTS TO UNWIND. GENERALLY GOOD AGREEMENT BETWEEN GFS
AND NAM.

.ANALYSIS AND UPPER LEVELS...THE COLD UPPER LEVEL SHORT WAVE THAT
MOVED ACROSS SOUTH CENTRAL ALASKA FRIDAY IS NOW ALONG THE KUSKOKWIM
DELTA COAST AND IS RAPIDLY WEAKENING. IT WILL BECOME A NON-FEATURE
FOR SOUTHERN ALASKA BY SUNDAY MORNING. WEAK RIDGING ALOFT LOOKS TO
PERSIST OVER SOUTH CENTRAL ALASKA INTO THE MIDDLE OF NEXT WEEK.
UNLIKE RECENT DAYS THE SURFACE PRESSURE GRADIENT IS RELATIVELY WEAK
OVER SOUTHERN ALASKA TODAY. THIS WILL TIGHTEN UP A LITTLE WEST OF THE
ALASKA RANGE SUNDAY WITH A RIDGE IN THE BERING SEA AND A THERMAL LOW
DEVELOPING OVER SOUTH CENTRAL ALASKA PUTTING IN A NORTHWESTERLY
GRADIENT OVER THE KUSKOKWIM VALLEY AND DELTA AS WELL AS BRISTOL BAY
AND THE ALASKA PENINSULA.

.SHORT TERM FORECAST...AREAS EAST OF THE ALASKA RANGE SHOULD SEE
SKIES CLEARING OVERNIGHT IF NOT BEFORE. SUNDAY LOOKS TO BE A MUCH
WARMER DAY THAN THE LAST FEW DAYS HAVE BEEN. ISOLATED THUNDERSTORMS
ARE POSSIBLE THIS AFTERNOON IN THE MAINLAND ZONES WEST OF THE ALASKA
RANGE. NORTHWEST FLOW OVER THE ALASKA PENINSULA AND ALEUTIAN ISLANDS
WILL KEEP BERING SEA STRATUS IN THESE AREAS.

.LONG TERM FORECAST...TEMPERATURES IN SOUTHERN ALASKA SHOULD BE
WARMER OVER THE FIRST PART OF NEXT WEEK THAN THEY WERE THIS PAST
WEEK. THE UPPER LEVEL RIDGE WILL BRING WARMER TEMPERATURES ALOFT AND
SUBSEQUENTLY WARMER SURFACE TEMPERATURES. THUNDERSTORMS MAY DEVELOP
THE NEXT FEW AFTERNOONS AND EVENINGS ALONG THE ALASKA RANGE AND INTO
THE KUSKOKWIM VALLEY. OTHER THAN THAT SOUTH CENTRAL AND SOUTHWEST
ALASKA SHOULD SEE WARMER TEMPERATURES AND LESS CLOUDS IN UPCOMING
DAYS. BERING SEA STRATUS WILL PERSIST UNDER THE HIGH PRESSURE THERE.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...NONE.
FIRE WEATHER...NONE.

JUN 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 11:00 PM AKDTSmall Craft AdvisoryAFC
Jun 8, 11:00 PM AKDTSmall Craft AdvisoryAFC12 hr

Nearby

Red Flag Warnings in Alaska, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.